Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 5, 2008, 5:27 AM CST for 5 counties in Texas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 5:27 AM CST (11:27 UTC)
- Expired
- Feb 5, 2008, 6:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -446 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 051127 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 527 AM CST TUE FEB 5 2008 ...STRONG SOUTH WINDS EXPECTED ACROSS EASTERN SECTIONS TODAY... .DEEPENING LOW PRESSURE OVER THE TEXAS PANHANDLE WILL TIGHTEN THE PRESSURE GRADIENT AND PRODUCE WINDY CONDITIONS. TXZ250-251-253>257-060000- /O.NEW.KBRO.WI.Y.0005.080205T1127Z-080206T0000Z/ BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...FALFURRIAS...SARITA...MCALLEN... EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE... BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL... SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA 527 AM CST TUE FEB 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A TIGHT PRESSURE GRADIENT WILL INCREASE SOUTH WINDS TO 30 MPH AND ABOVE WITH HIGHER GUSTS. GUSTS TO 40 MPH AND ABOVE ARE LIKELY TODAY ACROSS THE WARNED AREA. A COLD FRONT WILL MOVE THROUGH THE AREA BY TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 2:45 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 5, 2:45 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CST TUE FEB 5 2008 ..DISCUSSION...TEMPERATURES WILL BE ABOVE NORMAL FOR THIS TIME OF YEAR DUE TO THE SOUTHERLY FLOW OF AIR. THE COMBINATION OF A LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT PLAINS AND HIGH PRESSURE OVER THE GULF OF MEXICO WILL CAUSE STRONG SOUTHEAST WINDS OVER DEEP SOUTH TEXAS ONCE AGAIN TODAY...HOWEVER WILL NOT BE QUITE AS STRONG AS MONDAY DUE TO AN APPROACHING COLD FRONT. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT BEFORE MIDNIGHT CAUSING CLOUDS TO INCREASE. BREEZY NORTH WINDS...COOLER TEMPERATURES AND DECREASING CLOUDINESS WILL BE THE RULE IN THE WAKE OF THIS SYSTEM TUESDAY NIGHT AND WEDNESDAY. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.22 AND A K-INDEX OF 24. && .MARINE...SEAS WERE NEAR 7 FEET WITH SOUTHEAST WINDS NEAR 23 KNOTS AT BUOY020 EARLY THIS MORNING. PRESSURE GRADIENT REMAINS TIGHT ACROSS THE COASTAL WATERS SO WILL CONTINUE SCEC FOR THE LAGUNA MADRE TODAY AND EXTEND THE SCA OFFSHORE THROUGH EARLY AFTERNOON BEFORE A PREFRONTAL TROUGH APPROACHES THE LOWER TX COAST AND ALLOWS THE PRESSURE GRADIENT TO RELAX. WINDS AND SEAS SHOULD DIMINISH EARLY THIS EVENING BEFORE THE COLD FRONT MOVES INTO THE COASTAL WATERS. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TONIGHT AND SMALL CRAFT ADVISORIES WILL BE NEEDED TONIGHT INTO WEDNESDAY AS A RESULT. SEAS WILL DIMINISH WED NIGHT AS THE PRESSURE GRADIENT RELAXES AND WINDS DIMINISH AND VEER TO THE NORTHEAST. A SURFACE TROUGH/WEAK COLD FRONT IS PROGGED TO MOVE INTO EAST TX THURSDAY. THIS WILL PRODUCE A WEAK PRESSURE GRADIENT ACROSS THE COASTAL WATERS. ANOTHER TROUGH IS EXPECTED TO DEVELOP OVER NORTH TX FRIDAY AND WINDS SHOULD INCREASE SLIGHTLY FROM THE SOUTH AS A RESULT. WINDS ARE EXPECTED TO BACK TO THE EAST SATURDAY AS HIGH PRESSURE IS PROGGED TO BUILD INTO EAST TX IN THE WAKE OF A FRONTAL SYSTEM OVER THE NORTHEAST UNITED STATES. && .AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS INDICATE LOW CLOUDS ACROSS CENTRAL PORTIONS OF DEEP SOUTH TX AS WELL AS ALONG THE LOWER TX COAST EARLY THIS MORNING. CEILINGS WERE NEAR 1100FT AT KPIL TO NEAR 1300FT AT KMFE. VAD WINDS INDICATED A STRONG LOW LEVEL JET ACROSS THE LOWER TX COAST WITH MAX WINDS OF 52KTS AT 3000FT. THIS IS PRODUCING SOME LOW LEVEL SHEAR AND THIS WILL PERSIST UNTIL THE LOW LEVEL JET MOVES EASTWARD TODAY AS A PREFRONTAL TROUGH MOVES INTO THE CWA THIS AFTERNOON. MVFR CEILINGS SHOULD IMPROVE AFTER 15Z AS WINDS VEER TO THE SOUTH. VFR CONDITIONS SHOULD PREVAIL UNTIL 03Z WEDNESDAY AS SOME LOW LEVEL MOISTURE WILL POOL ALONG A COLD FRONT THAT MOVES THROUGH THE LOWER RIO GRANDE VALLEY LATER TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 86 58 72 50 / 0 0 0 0 BROWNSVILLE 88 59 75 50 / 0 0 0 0 HARLINGEN 89 56 78 48 / 0 0 0 0 MCALLEN 92 56 78 48 / 0 0 0 0 RIO GRANDE CITY 91 56 78 47 / 0 0 0 0 SOUTH PADRE ISLAND 81 61 72 54 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA FOR GMZ150-155-170-175 THROUGH 3 PM TUESDAY. RED FLAG ADVISORY(RFDBRO) FOR ALL ZONES THROUGH MIDNIGHT TONIGHT. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...65 LONG TERM/AVIATION...61
Hazardous weather outlook, Feb 4, 6:15 AM CST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 AM CST MON FEB 4 2008 TXZ250-251-253>257-051130- BROOKS-KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON- COASTAL WILLACY-COASTAL CAMERON- 615 AM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. EXPECT STRONG SUSTAINED SOUTH WINDS OF 30 MPH OR GREATER WITH HIGHER GUSTS TODAY. A WIND ADVISORY IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH TEXASX FROM 10 AM TO 6 PM. THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT THIS AFTERNOON ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION TO THE WINDS...DRY FUELS WILL ALSO HELP MAKE FIRE BEHAVIOR ERRATIC. A RED FLAG WARNING IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH TEXAS FROM 10 AM TO 6 PM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOWER TEXAS COASTAL WATERS THIS MORNING THROUGH THE AFTERNOON INTO EARLY THIS EVENING. THE STRONGER WINDS AND HIGHER SEAS WILL CAUSE A HIGH RISK OF RIP CURRENTS ALONG THE BEACHES ACROSS THE LOWER TEXAS COAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXPECT STRONG SOUTH WINDS TO CONTINUE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248-249-252-051130- ZAPATA-JIM HOGG-STARR- 615 AM CST MON FEB 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:52 AM CST | Marine Weather Statement | BRO | 3 hr | |
| Feb 5, 12:39 PM CST | Marine Weather Statement | BRO | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.